Successful lipid rescue therapy after prolonged cardiac arrest in acute cocaine intoxication : A case report and mini-review.

IF 1
Die Anaesthesiologie Pub Date : 2026-05-01 Epub Date: 2026-03-06 DOI:10.1007/s00101-026-01659-1
Anja Laska, Mario Moser, Torsten Dilger, Tobias Schnaidt, Agnes S Meidert, Volker Huge
{"title":"Successful lipid rescue therapy after prolonged cardiac arrest in acute cocaine intoxication : A case report and mini-review.","authors":"Anja Laska, Mario Moser, Torsten Dilger, Tobias Schnaidt, Agnes S Meidert, Volker Huge","doi":"10.1007/s00101-026-01659-1","DOIUrl":null,"url":null,"abstract":"<p><p>A 24-year-old male experienced cardiac arrest following a generalized seizure shortly after being stopped at a border control. Paramedics administered intranasal midazolam, after which the patient became asystolic and underwent prolonged cardiopulmonary resuscitation. The patient had a history of cocaine abuse. Suspected acute cocaine intoxication prompted the administration of intravenous lipid emulsion (ILE). Shortly thereafter, the rhythm converted to ventricular fibrillation and return of spontaneous circulation occurred 80 min after the arrest. No underlying cause was identified on diagnostic imaging or coronary angiography. Toxicological testing confirmed markedly elevated cocaine levels, consistent with body stuffing. Despite initial stabilization in the intensive care unit (ICU), the patient developed multiorgan failure and progressive cerebral edema leading to malignant intracranial hypertension. The patient died within 24 h of admission. This case highlights the potentially fulminant course of cocaine toxicity and suggests that lipid emulsion therapy may be considered as an early rescue intervention in refractory cocaine-induced cardiac arrest when conventional treatment fails.</p>","PeriodicalId":72805,"journal":{"name":"Die Anaesthesiologie","volume":" ","pages":"344-347"},"PeriodicalIF":1.0000,"publicationDate":"2026-05-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13128754/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Die Anaesthesiologie","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1007/s00101-026-01659-1","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2026/3/6 0:00:00","PubModel":"Epub","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

A 24-year-old male experienced cardiac arrest following a generalized seizure shortly after being stopped at a border control. Paramedics administered intranasal midazolam, after which the patient became asystolic and underwent prolonged cardiopulmonary resuscitation. The patient had a history of cocaine abuse. Suspected acute cocaine intoxication prompted the administration of intravenous lipid emulsion (ILE). Shortly thereafter, the rhythm converted to ventricular fibrillation and return of spontaneous circulation occurred 80 min after the arrest. No underlying cause was identified on diagnostic imaging or coronary angiography. Toxicological testing confirmed markedly elevated cocaine levels, consistent with body stuffing. Despite initial stabilization in the intensive care unit (ICU), the patient developed multiorgan failure and progressive cerebral edema leading to malignant intracranial hypertension. The patient died within 24 h of admission. This case highlights the potentially fulminant course of cocaine toxicity and suggests that lipid emulsion therapy may be considered as an early rescue intervention in refractory cocaine-induced cardiac arrest when conventional treatment fails.

急性可卡因中毒延长心脏骤停后成功的脂质抢救治疗:一例报告和小型回顾。
一名24岁男性在边境检查站被拦下后不久,全身癫痫发作,心脏骤停。护理人员给患者鼻内注射咪达唑仑,之后患者出现心脏骤停,并进行了长时间的心肺复苏。病人有可卡因滥用史。疑似急性可卡因中毒提示静脉注射脂乳(ILE)。此后不久,心律转变为心室颤动,并在骤停后80分钟恢复自发循环。诊断成像或冠状动脉造影未发现潜在原因。毒理学测试证实可卡因含量明显升高,与尸体填塞一致。尽管在重症监护病房(ICU)初步稳定,但患者出现多器官功能衰竭和进行性脑水肿,导致恶性颅内高压。患者在入院24小时内死亡。该病例强调了可卡因毒性的潜在暴发性过程,并提示当常规治疗失败时,脂质乳剂治疗可能被视为难治性可卡因引起的心脏骤停的早期抢救干预。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书